MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM BEAD PA SZE4 BP; KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM BEAD PA SZE4 BP; KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS
Catalog Number 5526B400
Medical Device Problem Codes Malposition of Device (2616); Positioning Problem (3009)
Health Effect - Clinical Code Injury (2348)
Date of Event 05/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding malposition leading to instability involving a triathlon insert was reported.The event was confirmed through the device return and analysis.Method and results: device evaluation and results: a material analysis has been performed.The report concluded: damage was observed on the femoral component, insert and baseplate consistent with contact against each other.Debris was observed on the insert, likely from the femoral component.Eds showed the femoral component, baseplate and debris were consistent with astm f75 alloy.Burnishing, scratching and third-body indentations were observed on the insert.These are common damage modes of uhmwpe.Explantation damage and markings consistent with contact against the baseplate were also observed on the insert.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.-medical records received and evaluation: baseplate malposition in excessive posterior tibial slope has caused flexion instability of the knee with the femoral component riding over the posterior border of the baseplate with poly bearing causing poly wear and metallosis due to metal-metal contact between femur and tibia requiring revision after 7-years.Device history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: material analysis concluded: damage was observed on the femoral component, insert and baseplate consistent with contact against each other.Debris was observed on the insert, likely from the femoral component.Eds showed the femoral component, baseplate and debris were consistent with astm f75 alloy.Burnishing, scratching and third-body indentations were observed on the insert.These are common damage modes of uhmwpe.Explantation damage and markings consistent with contact against the baseplate were also observed on the insert.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.The medical review concluded that baseplate malposition in excessive posterior tibial slope has caused flexion instability of the knee with the femoral component riding over the posterior border of the baseplate with poly bearing causing poly wear and metallosis due to metal-metal contact between femur and tibia requiring revision after 7-years.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Knee revision due to instability.Update based on med review: baseplate malposition in excessive posterior tibial slope has caused flexion instability of the knee with the femoral component riding over the posterior border of the baseplate with poly bearing causing poly wear and metallosis due to metal-metal contact between femur and tibia requiring revision after 7-years.

Brand Name
TRIATHLON PRIM BEAD PA SZE4 BP
Common Device Name
KNEE JOINT PATELLOFEMOROTIBIAL METAL/POLYMER POROUS-COATED UNCEMENTED PROSTHESIS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7874091
Report Number0002249697-2018-02858
Device Sequence Number18878427
Product Code MBH
UDI-Device Identifier07613327041354
UDI-Public07613327041354
Combination Product (Y/N)N
Initial Reporter CountrySE
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2016
Device Catalogue Number5526B400
Device Lot NumberS36DC1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2018
Initial Report FDA Received Date09/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR
Patient Weight89